Alert archive / Virginia / River Flood Warnings in 2021

River Flood Warning 20, NWS Wakefield, VA

June 14, 2021Charles City County, New Kent County, Virginia

NWS Wakefield, VA issued this river flood warning at Jun 14, 2021, 11:40 AM EDT for Charles City County, New Kent County, Virginia. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 11:40 AM EDT (15:40 UTC)
Expired
Jun 16, 2021, 11:30 AM EDT
In force
48 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
Minor

Counties Charles City County, VA, New Kent County, VA

The radar

The Norfolk radar (KAKQ), 49 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chickahominy River near Providence Forge (CKHV2). The gauge peaked at 8.44 ft at Jun 15, 2021, 3:00 AM EDT.

actionminormoderatemajor681006/1406/1506/1606/17
Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02042500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

996 
WGUS41 KAKQ 141540
FLWAKQ

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wakefield VA
1140 AM EDT Mon Jun 14 2021

...The National Weather Service in Wakefield VA has issued a Flood 
Warning for the following rivers in Virginia...

  Chickahominy River above Providence Forge affecting New Kent and 
  Charles City Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening by 1145 PM EDT.

&&


VAC036-127-150345-
/O.NEW.KAKQ.FL.W.0020.210614T1540Z-000000T0000Z/
/CKHV2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1140 AM EDT Mon Jun 14 2021

The National Weather Service in Wakefield has issued a

* Flood Warning for
  the Chickahominy River above Providence Forge.
* From this morning until further notice.
* At 11:30 AM EDT Monday the stage was 7.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon.
* Impact...At 8.0 feet, The river exceeds the banks in the vicinity 
  of the gauge along Adkins Rd.  Water begins to enter the back of 
  the property of a near by auto parts business.


&&

LAT...LON 3743 7690 3742 7689 3733 7694 3743 7717
      3751 7709

$$

JM
5 follow-up statements
791 
WGUS81 KAKQ 150022
FLSAKQ

Flood Statement
National Weather Service Wakefield VA
822 PM EDT Mon Jun 14 2021

...The Flood Warning continues for the following rivers in 
Virginia...

  Chickahominy River above Providence Forge affecting New Kent and 
  Charles City Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Tuesday morning at 930 AM EDT.

&&


VAC036-127-151300-
/O.CON.KAKQ.FL.W.0020.000000T0000Z-000000T0000Z/
/CKHV2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
822 PM EDT Mon Jun 14 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Chickahominy River above Providence Forge.
* Until further notice.
* At 7:30 PM EDT Monday the stage was 8.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river level will remain above flood stage through 
  the night.
* Impact...At 8.0 feet, The river exceeds the banks in the vicinity 
  of the gauge along Adkins Rd.  Water begins to enter the back of 
  the property of a near by auto parts business.
* Flood History...This crest compares to a previous crest of 7.8 
  feet on 04/04/1942.


&&

LAT...LON 3743 7690 3742 7689 3733 7694 3743 7717
      3751 7709

$$

44
838 
WGUS81 KAKQ 151117
FLSAKQ

Flood Statement
National Weather Service Wakefield VA
717 AM EDT Tue Jun 15 2021

...The Flood Warning continues for the following rivers in 
Virginia...

  Chickahominy River above Providence Forge affecting New Kent and 
  Charles City Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Wednesday morning at 730 AM EDT.

&&


VAC036-127-161130-
/O.CON.KAKQ.FL.W.0020.000000T0000Z-000000T0000Z/
/CKHV2.1.ER.210614T1700Z.210615T0815Z.000000T0000Z.NO/
717 AM EDT Tue Jun 15 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Chickahominy River above Providence Forge.
* Until further notice.
* At 6:30 AM EDT Tuesday the stage was 8.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:30 AM EDT Tuesday was 8.4 feet.
* Forecast...The river is expected to fall below flood stage on 
  Wednesday.
* Impact...At 8.0 feet, The river exceeds the banks in the vicinity 
  of the gauge along Adkins Rd.  Water begins to enter the back of 
  the property of a near by auto parts business.


&&

LAT...LON 3743 7690 3742 7689 3733 7694 3743 7717
      3751 7709

$$

JM
590 
WGUS81 KAKQ 160144
FLSAKQ

Flood Statement
National Weather Service Wakefield VA
944 PM EDT Tue Jun 15 2021

...The Flood Warning continues for the following rivers in 
Virginia...

  Chickahominy River above Providence Forge affecting New Kent and 
  Charles City Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Wednesday morning at 830 AM EDT.

&&


VAC036-127-161330-
/O.CON.KAKQ.FL.W.0020.000000T0000Z-000000T0000Z/
/CKHV2.1.ER.210614T1700Z.210615T0815Z.000000T0000Z.NO/
944 PM EDT Tue Jun 15 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Chickahominy River above Providence Forge.
* Until further notice.
* At 8:30 PM EDT Tuesday the stage was 8.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:30 PM EDT Tuesday was 8.4 feet.
* Forecast...The water level is slowly falling and is expected to 
  drop below flood stage on Wednesday.
* Impact...At 8.0 feet, The river exceeds the banks in the vicinity 
  of the gauge along Adkins Rd.  Water begins to enter the back of 
  the property of a near by auto parts business.
* Flood History...This crest compares to a previous crest of 8.2 
  feet on 04/21/1947.


&&

LAT...LON 3743 7690 3742 7689 3733 7694 3743 7717
      3751 7709

$$

Brown
336 
WGUS81 KAKQ 161123
FLSAKQ

Flood Statement
National Weather Service Wakefield VA
723 AM EDT Wed Jun 16 2021

...The Flood Warning continues for the following rivers in 
Virginia...

  Chickahominy River above Providence Forge affecting New Kent and 
  Charles City Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon by 100 PM EDT.

&&


VAC036-127-162330-
/O.CON.KAKQ.FL.W.0020.000000T0000Z-000000T0000Z/
/CKHV2.1.ER.210614T1700Z.210615T0815Z.000000T0000Z.NO/
723 AM EDT Wed Jun 16 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Chickahominy River above Providence Forge.
* Until further notice.
* At 6:30 AM EDT Wednesday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:30 AM EDT Wednesday was 8.4 feet.
* Forecast...The river is expected to fall below flood stage by 
  early Wednesday afternoon.
* Impact...At 8.0 feet, The river exceeds the banks in the vicinity 
  of the gauge along Adkins Rd.  Water begins to enter the back of 
  the property of a near by auto parts business.


&&

LAT...LON 3743 7690 3742 7689 3733 7694 3743 7717
      3751 7709

$$

JM
935 
WGUS81 KAKQ 161530
FLSAKQ

Flood Statement
National Weather Service Wakefield VA
1130 AM EDT Wed Jun 16 2021

...The Flood Warning is cancelled for the following rivers in 
Virginia...

  Chickahominy River above Providence Forge affecting New Kent and 
  Charles City Counties.

VAC036-127-161630-
/O.CAN.KAKQ.FL.W.0020.000000T0000Z-210616T1530Z/
/CKHV2.1.ER.210614T1700Z.210615T0815Z.210616T1245Z.NO/
1130 AM EDT Wed Jun 16 2021

...The Flood Warning for the Chickahominy River above Providence 
Forge has been cancelled...

The Flood Warning is cancelled for
  the Chickahominy River above Providence Forge.
* At 11:30 AM EDT Wednesday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Forecast...The river level will continue to fall this afternoon.  


&&

LAT...LON 3743 7690 3742 7689 3733 7694 3743 7717
      3751 7709

$$

JM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Jun 14, 11:02 AM EDT, 38 minutes earlier.

Area forecast discussion, Jun 14, 11:02 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1102 AM EDT Mon Jun 14 2021

.SYNOPSIS...
A frontal boundary will slowly cross the area tonight into
early Tuesday afternoon. Also, an upper trough will persist
across the Mid Atlantic region from tonight through Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1050 AM EDT Monday...

The latest analysis indicates a sfc cold front pushing across
eastern PA/MD and northern VA with some increasing clouds seen
on latest satellite imagery out ahead of the boundary. Meanwhile
low pressure off the NC coast has taken on some tropical
characteristics and is now Tropical Depression Two. This is
already offshore and headed NE well out to sea so will have no
impact on the local area. (see latest forecast from NHC for
details).

Otherwise, the sfc front will gradually move closer to the area
this later today. Ahead of the front, MLCAPE values are
forecast to increase to 2000 j/kg mainly east of I-95 with some
veering of winds with height. In addition, 500mb winds increase
to 45-50 kt as the day goes on, due to the trough digging across
the region which helps to increase 0-6km shear to 35-40 kt. All
of this points to the current marginal risk for severe weather
this aftn into this evening. Main concern will be coverage of
convection, as the dry mid levels may help to limit much more
than sctd coverage. Still, any storm that does develop will have
the potential for damaging winds and large hail. Latest
guidance suggests that a weak low will develop along the front
later today and continue into tonight, which will cause
additional chance for showers/storms tonight. In fact, the
latest guidance suggest that additional storms will develop
across the nrn counties, as the upper short wave moves across
the area. The main activity will occur from late this aftn into
early Tue morning. High temps today will range through the 80s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
As of 415 AM EDT Monday...

Weak sfc low and associated frontal boundary will slowly push
off the coast during Tue, but upper trough/some energy will
swing into and across the area Tue aftn through Wed. Although it
will be not as warm and more stable across most of the region
(more unstable over ESE counties), there will still be the
chance for isolated to sctd showers or tstms Tue and Wed
aftn/evenings. Highs in the lower to mid 80s Tue, and in the
upper 70s to lower 80s Wed.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 415 AM EDT Monday...

Guidance is in good agreement in showing an upper trough across the
eastern part of the country Wed night into early Thu, with a sfc
reflection extending from along the New England coast SW into
the Mid Atlc. This sfc trough when combined with the steeper
lapse rates owing to the upper trough, will maintain a slight to
small chance for showers/storms over ern/SE portions of the area
Wed night through Thu morning. By Thu night, the trough exits
to the east which allows for building heights which should keep
it dry for Fri. Another front moves into the area for the
weekend, which will result in a chance for mainly aftn/evening
storms on Sat and Sun.

Overall temperatures will start out slightly below normal for
Wed-Thu, then rise to at or above normal for Fri and into the
weekend.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
As of 315 AM EDT Monday...

Mainly VFR conditions are expected at the TAF sites today into
Tue morning, except isolated MVFR or IFR CIGs will be possible
early Tue morning esply at SBY. Look for CU to become SCT-BKN
this aftn along with sctd convection developing after 18Z ahead
of a slow moving cold front. Sctd showers and maybe a tstm may
persist through this evening into early Tue morning at every TAF
site except RIC. Winds will be E through S aob 10 kt.

Outlook...
Mainly VFR conditions are expected Tue through Wed, although
there will be isolated to sctd diurnal convection each day.

&&

.MARINE...
As of 1050 AM EDT Monday...

Low pressure off Cape Hatteras has developed into Tropical
Depression Two. Other than perhaps enhancing the swell/rip
current threat (which is moderate) this will have no impact on
the local waters as the system is moving NE and is already well
offshore (see NHC forecast for specific details). Mostly SE
winds 5-10 kt becoming SSE 10-15kt late in the day. A cold front
is expected to cross the region late tonight through Tue
morning. SSW winds shift to NNW post cold front. Wind probs keep
very low prob for SCA winds behind the front through Tue but
expect a few hrs with marginal gusts to 20kt in the southerly
flow overnight and then in NNW winds later Tue morning. For now
this looks to be too marginal and short-lived for SCA headlines.
Conditions remain sub- SCA mid week then the potential for SCAs
again increase (late) Fri into Sat.

Due to avg ~3 ft breakers and swell period 9-11 seconds the rip
risk is moderate for all beaches today.

&&

.HYDROLOGY...
As of 1055 AM EDT Monday...

River flood warning has been discontinued for the Cashie River near
Windsor, NC. A new warning is likely to be issued later today for the
Chickahominy River near Providence Forge as the water level continues
to rise  See FLSAKQ for details.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...LKB
NEAR TERM...MRD/TMG
SHORT TERM...TMG/MRD
LONG TERM...MRD
AVIATION...TMG
MARINE...ALB/LKB
HYDROLOGY...AKQ
Hazardous weather outlook, Jun 14, 4:27 AM EDT, 7 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
427 AM EDT Mon Jun 14 2021

MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-100-509>525-150830-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
427 AM EDT Mon Jun 14 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

There is a marginal risk for severe weather this afternoon and
evening across the region. Damaging winds and large hail are the
main threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ098-099-150830-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
427 AM EDT Mon Jun 14 2021

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina and southeast Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

There is a marginal risk for severe weather this afternoon and
evening across the region. Damaging winds and large hail are the
main threats.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

River Flood Warnings in Virginia, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.